CSN Login
Members Online: 10

Cough with Chemo

minnie112256
Posts: 49
Joined: Dec 2002

I have Breast Cancer and have had 2 chemo treatments. I have developed a cough that will not go away. The doctor says my lungs are clear but the cough is annoying and gets worse as the day goes on. I use tylenol with codine to sleep. Does anyone else have this problem from chemo treatments. Any suggestions??

rizzo15
Posts: 153
Joined: Nov 2002

I had the same thing from each of my 4 chemo sessions--although not nearly as severe. I had little bouts of dry coughing during the first week after each chemo session. A little during the evening, but pretty frequent during the night. I don't even notice the night coughing, but my husband sure does! I can't remember where I read it, but this seems to be a common enough symptom that the cancer survivors in one of my books said that it was to be expected. So, I wasn't too surprised. However, if you can't even sleep at night maybe something else is going on. Could it be some kind of the allergy that has popped up? Sorry not to have a remedy, but at least you should know that you're not alone.

minnie112256
Posts: 49
Joined: Dec 2002

thanks for your help everyone. I feel better kwowing that the cough is normal.

rizzo15
Posts: 153
Joined: Nov 2002

P.S. In my last response to your message, I've assumed that you have had one of those nuclear radiology scans...where they put radioactive solution in your blood and take images to detect where it went--to any areas of your body with fast-growing cancer cells. I read on the Dr. Susan Love page that a persistent cough can indicate cancer has metasticized to the lungs. But if you've already had the scan and a full series of chest X-rays (I had both), then your oncologist should have already ruled this out.

kjennings5
Posts: 1
Joined: Jan 2003

Are you receiving AC? If so I had this problem also, it goes away. I talked to my doctor about it and she checked my lungs, they were fine. After you are taking the AC it should go away, if it doesn't call your doctor.

minnie112256
Posts: 49
Joined: Dec 2002

thanks kjennings. Yes I am on AC and it makes me feel better that someone else had it too.

bullfrog13's picture
bullfrog13
Posts: 216
Joined: Apr 2002

hi minnnie
Yes, you are not alone. I had chemo every week for almost year..and had what i called ''chemo cough'' for about two days after each treatment ..followed by what i called "chemo trot" (use you imagaion) followed by days of ''chemo -now i CANT go"....lol.. makes for a very interesting way of life..lol.. anyway, just keep whinning to your Doctor till he /she listens.. sometimes it took me several of these ''whine'' sessions to get something to help.
Good luck and God Bless
Jerilynfrog13@yahoo.com

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network